MAUDE Adverse Event Report: ETHICON INC. ETHILON BLK 13CM 9-0 BV100-4; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHILON BLK 13CM 9-0 BV100-4; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number 2829G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Injury (2348)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformance's were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: please clarify the reported device issue 'the suture strand was not properly connected to the needle' was the needle separating form the suture thread? or suture fraying? or other, explain? what was done to manage the 'tearing the vessel wall' ? did the patient have surgical time prolonged, change in procedure or post-op care due to this issue? how was case completed? device return status.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on a unknown date and the suture was used.It was reported that the suture was tearing the vessel wall and when inspected under a microscope it turned out that the suture strand was not properly connected to the needle.A like device from another batch was used to complete the procedure.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 06/02/2020.Corrected information: d3, g1, g2.Additional information: d10, h6.Additional h3 investigation summary: it was received for analysis an unopened sample of product code w2829, lot phr771.During the visual inspection of the sample, the swage and attachment area were noted to be as expected.The suture was examined along of the strand and no defects or damaged were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the sample, no performance pull off suture needle was found, and the tested sample met the finished goods requirements.

Brand Name
ETHILON BLK 13CM 9-0 BV100-4
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9857277
Report Number2210968-2020-02239
Device Sequence Number2874228
Product Code GAR
UDI-Device Identifier10705031004108
UDI-Public10705031004108
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model Number2829G
Device Catalogue NumberW2829
Device Lot NumberPHR771
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2020
Initial Date Received by Manufacturer 02/24/2020
Supplement Date Received by Manufacturer05/29/2020
Initial Report FDA Received Date03/19/2020
Supplement Report FDA Received Date06/02/2020
Patient Sequence Number1